Alert archive / California / Small Craft Advisories in 2025

Small Craft Advisory 95, NWS Eureka, CA

September 13, 2025

NWS Eureka, CA issued this small craft advisory at Sep 13, 2025, 10:06 PM PDT. It took effect at Sep 14, 2025, 5:00 PM PDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2025, 10:06 PM PDT (05:06 UTC)
In effect from
Sep 14, 2025, 5:00 PM PDT
Expired
Sep 16, 2025, 3:00 AM PDT
In force
34 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

410 
WHUS76 KEKA 140506
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1006 PM PDT Sat Sep 13 2025

PZZ470-475-141315-
/O.NEW.KEKA.SC.Y.0095.250915T0600Z-250916T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1006 PM PDT Sat Sep 13 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM SUNDAY TO 5 PM PDT
MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 11 PM Sunday to 5 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
10 follow-up statements
831 
WHUS76 KEKA 141010
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
310 AM PDT Sun Sep 14 2025

PZZ470-475-141815-
/O.CON.KEKA.SC.Y.0095.250915T0600Z-250916T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
310 AM PDT Sun Sep 14 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM SUNDAY 
EVENING TO 5 PM PDT MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 11 PM this evening to 5 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
086 
WHUS76 KEKA 141737
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1037 AM PDT Sun Sep 14 2025

PZZ470-475-150145-
/O.CON.KEKA.SC.Y.0095.250915T0600Z-250916T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1037 AM PDT Sun Sep 14 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 5 PM PDT MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 11 PM this evening to 5 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
266 
WHUS76 KEKA 142159
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
259 PM PDT Sun Sep 14 2025

PZZ470-475-150600-
/O.EXT.KEKA.SC.Y.0095.250915T0000Z-250916T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
259 PM PDT Sun Sep 14 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 5 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
802 
WHUS76 KEKA 150657
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1157 PM PDT Sun Sep 14 2025

PZZ470-475-151500-
/O.CON.KEKA.SC.Y.0095.000000T0000Z-250916T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1157 PM PDT Sun Sep 14 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  7 to 12 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 5 PM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
524 
WHUS76 KEKA 150906
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
206 AM PDT Mon Sep 15 2025

PZZ470-475-151715-
/O.CON.KEKA.SC.Y.0095.000000T0000Z-250916T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
206 AM PDT Mon Sep 15 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  7 to 12 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 5 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
772 
WHUS76 KEKA 151708
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1008 AM PDT Mon Sep 15 2025

PZZ470-475-160115-
/O.EXT.KEKA.SC.Y.0095.000000T0000Z-250916T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1008 AM PDT Mon Sep 15 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
284 
WHUS76 KEKA 152158
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
258 PM PDT Mon Sep 15 2025

PZZ470-475-160600-
/O.CON.KEKA.SC.Y.0095.000000T0000Z-250916T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
258 PM PDT Mon Sep 15 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  5 to 7 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
338 
WHUS76 KEKA 160603
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1103 PM PDT Mon Sep 15 2025

PZZ470-475-161000-
/O.CON.KEKA.SC.Y.0095.000000T0000Z-250916T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1103 PM PDT Mon Sep 15 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...North winds 5 to 15 kt and seas 5 to 7 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
859 
WHUS76 KEKA 160719
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1219 AM PDT Tue Sep 16 2025

PZZ470-475-161000-
/O.CON.KEKA.SC.Y.0095.000000T0000Z-250916T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1219 AM PDT Tue Sep 16 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT EARLY
THIS MORNING...

* WHAT...North winds 5 to 15 kt and seas 5 to 7 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PDT early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
294 
WHUS76 KEKA 161009
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
309 AM PDT Tue Sep 16 2025

PZZ470-475-161115-
/O.EXP.KEKA.SC.Y.0095.000000T0000Z-250916T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
309 AM PDT Tue Sep 16 2025

...SMALL CRAFT ADVISORY HAS EXPIRED...



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 13, 5:14 PM PDT, 4 hours 52 minutes earlier.

Area forecast discussion, Sep 13, 5:14 PM PDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
514 PM PDT Sat Sep 13 2025

.AVIATION...(00Z TAFs)...The influence of a cold front has weakened
the marine layer inversion along the coast leading to clear to
scattered VFR skies. Convective clouds are currently seen on doppler
radar approximately 60nm offshore from KCEC. These clouds will
evolve into rainshowers as they migrate over  far North Coast
terminals tonight and tomorrow morning with even the possibility for
occasional thunderstorms. Inland areas will remain VFR through the
night with scattered clouds aloft and light winds the afternoon.
KUKI may see brief gusty northwest winds in the afternoon as 925mb
winds are expected between 20-30kts for southern Mendo. and Lake
counties.

&&

.PREV DISCUSSION... /issued 132 PM PDT Sat Sep 13 2025/

SYNOPSIS...Dry weather with seasonably average temperatures
continue this afternoon, before a progressive trough brings a chance
of showers and a slight chance of thunderstorms late tonight through
Sunday morning. The drying and warming trend returns on Monday,
continuing through mid next week.

DISCUSSION...Stratus continues to lift and erode back toward the
coast this afternoon with the daytime heating. Stratus for coastal
locations may persist with the gentle sea breeze.

Shortwave high pressure continues to shift eastward today, while
a weak H5 trough and associated cold front approach the Pacific
Northwest. Expect another day with dry and near-seasonal average
temperatures. Inland high temperatures are forecast to be in the
upper 70's to upper 80's in the interior valleys and mid 60's to
mid 70's over the foothills. Coastal areas will remain under
marine influence with highs in the low to mid 60's. Winds will
likely increase from the northwest this afternoon and evening
along the coast and exposed ridges, becoming gusty at times,
especially for Mendocino and Lake counties. Southwest winds aloft
will bring increasing mid to high level moisture late this
afternoon and evening ahead of the approaching frontal system.

The progressive aforementioned trough and associated cold front will
bring a chance of showers across the coast and coastal ranges late
tonight through Sunday morning, mainly in Del Norte and northern
Humboldt counties. Also, increasing instability with cold air aloft
will promote a threat of isolated thunderstorms and brief heavy
downpours late tonight into early Sunday. Convective allowing models
(CAMs) indicate localized strong simulated cores greater than 45dBZ
over Del Norte and far northern Humboldt late tonight or early
Sunday. The HREF guidance indicates a 50-60% chance for rain rates
over 0.25 inches per hour with an ensemble max over 0.50in/hr late
tonight into early Sunday morning. ECMWF ensemble 75th percentile 24-
hour totals are under 0.50 inches for Del Norte with one or two
outliers over 1 inch. RAW ECMWF probabilities for more than 0.50
inches in 24 hours are 30-40%, primarily over coastal Del Norte near
the OR/CA border. Thus, instability and deep moist convection
could yield much higher rain amounts. Official 24-hour WPC QPF
rainfall totals range from 0.15 to 0.35 inches in Del Norte
county and generally less than a tenth for northern Humboldt.
Other than light coastal drizzle or sprinkles, dry weather and
some cooling of interior high temps are expected through the day
on Sunday.

High pressure will begin to build in quickly over the region on
Sunday in the wake of the front. Breezy northerly winds are
forecast to develop over mostly coastal areas as the surface
pressure gradient tightens Sunday evening. NBM probabilities
indicate a 50-80% chance for wind gusts greater than 25 MPH over
the exposed ridges and coastal headlands on Sunday. Also, gusty
west-northwest winds will most likely develop through channeled
terrain in the interior behind the front Sunday afternoon/evening.

Monday, 850mb will begin to increase as the upper-level heights
rise across the West Coast. This will bring a warming trend early
to mid next week, with the driest/warmest day most likely on
Tuesday. Monday night into Tuesday, breezy offshore winds are
expected over the ridges across the eastern portion of the
forecast area. Interior valleys are forecast to be in the mid to
upper 90's by Tuesday across the warmer locations of Trinity,
Lake, interior Mendocino, and interior Humboldt counties. /ZVS

AVIATION...(18Z TAFs)...IFR to MVFR ceilings are oscillating
at the coastal terminals. MVFR broken ceilings are expected to form
this afternoon as the influence of a cold front weakens the marine
layer inversion. Some scattering is possible, but it would be brief
before stratus returns overnight. Convective rain showers and even a
possibility for thunderstorms late tonight into Sunday morning for
northern terminals. Inland areas will remain VFR through the day
with scattered clouds aloft and light winds the afternoon. KUKI may
see brief gusty northwest winds in the afternoon as 925mb winds are
expected between 20-30kts for southern Mendo. and Lake counties.

MARINE...A shortwave trough will bring a slight chance for
thunderstorms over the northern waters late Saturday and into Sunday
morning. Wind speeds are expected to be gentle breezes with small
wind waves. A NW swell of 5ft@12s will dominate the waters before
high pressure returns. This high pressure off shore and low pressure
inland will increase the northerly winds late Sunday through Monday
before backing down Tuesday. Stronger northerlies are possible mid
to late week with some models showing conditions that could warrant
a gale warning and/or hazardous sea warning. More updates to come.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
None.
&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

Nearby

Small Craft Advisories in California, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.